Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS Omaha, NE

June 13, 2000Gage County, Jefferson County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2000, 2:58 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 2:58 PM CDT (19:58 UTC)
Expired
Jun 13, 2000, 3:30 PM CDT
In force
32 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Gage County, NE, Jefferson County, NE

The radar

The Grand Island radar (KUEX), 119 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
997 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 131958
SVROMA
NEC067-095-132030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
258 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GAGE COUNTY IN SOUTHEAST NEBRASKA
  THIS INCLUDES THE CITY OF BEATRICE
  JEFFERSON COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 330 PM CDT

* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF REYNOLDS...OR ABOUT 32
  MILES SOUTHWEST OF BEATRICE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENDICOTT...FAIRBURY AROUND 310 PM CDT
  STEELE CITY AROUND 315 PM CDT
  JANSEN AROUND 320 PM CDT
  DILLER AROUND 325 PM CDT
  HARBINE AROUND 330 PM CDT

IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED
BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.

LAT...LON 4007 9738 3993 9730 4008 9664 4047 9664

BYRD

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 AM CDT, 11 hours 13 minutes earlier.

Area forecast discussion, Jun 13, 3:45 AM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
345 AM CDT TUE JUN 13 2000

RATHER BUSY SHIFT EARLY THIS MRNG WITH CONVECTION IN THE CWFA.
ACTIVE WEATHER DAY LIKELY TO CONTINUE. GOOD POTENTIAL FOR STRONG
CONVECTION IN AREA AGAIN LATER IN THE DAY INTO THIS EVENING AS
STRONG UPPER TROF MOVES INTO CENTRAL PLAINS AND INTERACTS WITH
UNSTABLE AND MOIST AIR MASS IN PLACE.

SOME LINGERING CONVECTION MAY CONTINUE THRU MRNG HOURS BUT IS
EXPECTED TO GENERALLY DECREASE SOME WITH TIME. WIDESPREAD CONVECTION
THEN LIKELY TO FIRE THIS AFTENROON AS CONVERGENCE ASSOCIATED WITH
CDFNT INTERACTS WITH UNSTABLE...MOIST AND LARGELY UNCAPPED AIR MASS.
PER SPC DAY 1 OUTLOOK GOOD RISK FOR SEVERE STORMS. WILL MAINLY USE
ETA FOR TIMING OF CDFNT. THIS WUD PLACE MAIN POTENTIAL FOR MOST
WIDESPREAD AND STRONG STORMS INTO SW IA AND SE NEB BY EVENING HOURS.
MAX TEMPS TODAY GENLY HOLDING IN 80S NW OF FNT IN AFTN EXTRM NW PTN
CWFA BUT REACHING INTO LOWER 90S AHEAD OF FNT.

WINDY AND MUCH COOLER CONDITIONS SPREADING INTO REGION FOLLOWING
FNT. SOME WRAP ARND SHWRS PSBL BEHIND FNT WITH UPPER TROF TNGT.
INSTABILITY SHWRS ALSO CANNOT BE RULED OUT WED WITH AFTN HEATING.
HOWEVER FEEL POPS FOR MEASURABLE SMALL. COULD BE QUITE WINDY DURING
DAY WED WITH CAA AND COUPLING TO MID LEVEL FLOW ALLOWING FOR GOOD
MOMENTUM TRANSPORT. MAX TEMPS LIKELY HOLDING IN 70S EXCEPT ARND 80
SW AREA OF FCST REGION.

.OMA...NONE
WIESE

In the hours before

Special weather statement, Jun 13, 11:15 AM CDT, 3 hours 43 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1115 AM CDT TUE JUN 13 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
TONIGHT ACROSS PARTS OF THE AREA.

VERY UNSTABLE AND MOIST AIR IS IN PLACE ACROSS EASTERN NEBRASKA AND
SOUTHWEST IOWA.  A COLD FRONT OVER CENTRAL NEBRASKA WILL ALSO MOVE
INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY EVENING.  WHEN
COMBINED WITH SEVERAL STRONG UPPER LEVEL DISTURBANCES MOVING ACROSS THE
PLAINS...SEVERE THUNDERSTORMS ARE QUITE POSSIBLE.

ALTHOUGH THE THREAT OF SEVERE WEATHER EXISTS OVER MUCH OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY TONIGHT...THE AREA WITH
THE GREATEST RISK IS ALONG AND SOUTHEAST OF A LINE FROM LINCOLN
NEBRASKA TO ONAWA IOWA.  THE TIME OF THE MAIN THREAT FOR EASTERN
NEBRASKA AND SOUTHWEST IOWA IS FROM 2 OR 3 PM UNTIL 11 PM OR SO
...EVEN THOUGH SEVERE STORMS ARE POSSIBLE THROUGH EARLY AFTERNOON
EAST OF THE REGION.  BY MID TO LATE EVENING THE STRONGEST STORMS
SHOULD HAVE SHIFTED INTO EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA AND LOCATIONS SOUTHEAST.

BASED ON THE DEGREE OF INSTABILITY...ALONG WITH FORCING AND EXPECTED
WIND FIELDS...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG
DAMAGING WINDS AND HAIL.  A FEW TORNADOES CAN ALSO NOT BE RULED OUT.

PEOPLE ARE URGED TO BE ALERT FOR THREATENING WEATHER CONDITIONS AND
MONITOR NOAA WEATHER RADIO AND MEDIA OUTLETS FOR THE LATEST
FORECASTS. BE PREPARED FOR POSSIBLE SEVERE WEATHER WATCHES AkND
WARNINGS.

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:38 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox37 min
Jun 13, 12:39 AM CDTSevere Thunderstorm WarningOAXPlatte36 min
Jun 13, 2:23 AM CDTSevere Thunderstorm WarningOAXSaunders37 min
Jun 13, 1:24 PM CDTSevere Thunderstorm WarningOAXDouglas, Sarpy, Saunders51 min
Jun 13, 1:24 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster51 min
Jun 13, 2:02 PM CDTTornado WarningOAXDouglas, Sarpy43 min
Jun 13, 2:13 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saunders32 min
Jun 13, 2:28 PM CDTSevere Thunderstorm WarningOAXWashington62 min
Jun 13, 2:42 PM CDTTornado WarningOAXCass, Sarpy33 min
Jun 13, 2:45 PM CDTSevere Thunderstorm WarningOAXDouglas45 min
Jun 13, 3:03 PM CDTTornado WarningOAXOtoe27 min
Jun 13, 3:09 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward36 min
Jun 13, 3:17 PM CDTTornado WarningOAXCass28 min
Jun 13, 3:30 PM CDTTornado WarningOAXOtoe45 min
Jun 13, 3:36 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee39 min
Jun 13, 3:43 PM CDTTornado WarningOAXCass47 min
Jun 13, 3:58 PM CDTTornado WarningOAXDodge, Saunders32 min
Jun 13, 3:58 PM CDTTornado WarningOAXSarpy32 min
Jun 13, 4:18 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson42 min
Jun 13, 4:29 PM CDTTornado WarningOAXCass, Sarpy31 min
Jun 13, 4:55 PM CDTTornado WarningOAXBurt, Washington35 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee60 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningOAXRichardson60 min
Jun 13, 5:55 PM CDTSevere Thunderstorm WarningOAXGage, Lancaster35 min
Jun 13, 6:32 PM CDTSevere Thunderstorm WarningOAXRichardson43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.